Alert archive / New York / Special Weather Statements in 2017

Special Weather Statement, NWS Buffalo, NY

August 22, 2017Jefferson County, New York

NWS Buffalo, NY issued this special weather statement at Aug 22, 2017, 4:53 PM EDT for Jefferson County, New York. It was in force for 67 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 22, 2017, 4:53 PM EDT (20:53 UTC)
Expired
Aug 22, 2017, 6:00 PM EDT
In force
67 min
Issued by
NWS Buffalo, NY

County Jefferson County, NY

The radar

The Ft Drum radar (KTYX), 54 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 22, 5:48 PM EDTTSTM WND DMGWatertown, NYTREES AND WIRES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.9 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2017-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 435 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2017-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
435 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
1187 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

892 
WWUS81 KBUF 222053
SPSBUF

Special Weather Statement
National Weather Service Buffalo NY
453 PM EDT TUE AUG 22 2017

NYZ007-222200-
Jefferson-
453 PM EDT TUE AUG 22 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT JEFFERSON COUNTY...

At 453 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 19 miles north of Kring Point State Park
to 8 miles west of Cedar Point State Park to 26 miles west of Stony
Point. Movement was east at 50 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Watertown, Fort Drum, Clayton, Dexter, Glen Park, Herrings, Redwood,
Kring Point State Park, Wellesley Island State Park and Cedar Point
State Park.

This includes Interstate 81 between exits 44 and 52.
 
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4422 7545 4393 7569 4385 7635 4387 7635
      4384 7644 4385 7648 4387 7650 4391 7650
      4396 7644 4396 7634 4402 7636 4405 7642
      4410 7643 4414 7635 4420 7631 4422 7620
      4424 7617 4429 7615 4435 7595 4440 7586
TIME...MOT...LOC 2053Z 249DEG 49KT 4464 7598 4417 7636 4385 7684 

$$

Church

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Aug 22, 3:18 PM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, Aug 22, 3:18 PM EDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
318 PM EDT Tue Aug 22 2017

.SYNOPSIS...
Several bands of strong to severe thunderstorms will continue to
cross the region this afternoon and evening ahead of a strong cold
front. Some storms may contain damaging winds and torrential
rainfall with an isolated tornado also possible. Rain will end from
west to east this evening following the cold front. Much cooler
weather will then build into the region for Wednesday through next
weekend with a few spotty showers possible Wednesday and Thursday.
High pressure will then bring dry weather Friday through the weekend.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
Severe weather event continues this afternoon across western and
north-central NY. Radar near 3pm shows the leading first round of
severe storms extending from the western Adirondacks southwest to
the Genesee Valley. A second line of severe thunderstorms is
extending from just south of Buffalo into the western Southern Tier.
Velocity/SRM signatures within radar scans show strong indication of
damaging wind and isolated tornado potential. A Tornado Watch
remains in effect for all of western and north-central NY through
9pm to cover for the severe storm and isolated tornado risk. Both
lines of storms have formed along prefrontal troughs with a
potential for even a third wave of storms possible along the
trailing cold front this evening. A strong lake breeze off Lake Erie
is likely hindering stronger convection across the Niagara Frontier
but this may be overcome synoptically later this afternoon when the
cold front arrives.

This evening the actual cold front will sweep east across the region
with a few more scattered, possible severe, showers and
thunderstorms, which will end through the late evening and early
overnight as the cold front clears east of the area. A strong push
of subsidence and drying behind the cold front will bring clearing
overnight.

Heavy Rainfall Potential...

PWAT rises to around 2 inches ahead of the cold front and warm cloud
depth is very deep, suggesting that storms will be efficient
torrential rain producers. Storm motion will be very fast and linear
however, which should prevent any organized risk of flash flooding.

Synoptic Scale Winds...

Outside of the severe weather potential, southwest winds have become
quite gusty today, especially in the normally windy spots northeast
of Lake Erie. Winds of 40-45 knots just off the deck over and
northeast of Lake Erie along with steep lapse rates should allow
some of this to mix down during the afternoon and early evening,
with typical funnelling down Lake Erie aiding in stronger winds.
This may produce some gusts of 45-50 mph across the Niagara
Frontier. These winds will rapidly drop off this evening with the
loss of daytime mixing and passage of the cold front.

Wednesday, a large upper-level low will meander slowly eastward
across Quebec, while a couple of shortwave embedded in the cyclonic
flow will move across the region.

The first shortwave will dive southward out of Ontario province and
across the region Wednesday into Wednesday night. Marginal moisture
associated with this wave will combine with cool air aloft and some
added lake moisture as the attendant surface trough crosses the
lower Great Lakes. This will produce scattered showers across the
region, which will be locally enhanced by the northerly upslope flow
into the Tug Hill, and higher terrain from the western Southern Tier
to the Finger Lakes with the frontal passage. Outside of the
scattered showers, broken stratocumulus cloud deck will bring only
spotty sunshine to the region. 850 mb temperatures Wednesday will
remain around +9 to +10C, which will keep daytime highs in the low
to mid 70s when combined with the cloud cover.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
The main feature of note during this period will be an upper level
trough that will be in place across the northeastern U.S. through
the period. A pair of shortwaves dropping out of Canada will
reinforce the troughing across the region, and with 850mb temps
falling to +6C generating a robust lake response, we can expect
fairly widespread cloud cover at least through Thursday. Shower
chances south/southeast of the lakes will only run to about 30
percent at best though, as there will be a dearth of moisture aloft.
It start to feel fall-like temperature-wise, with the trough causing
temperatures to fall into the upper 40s to mid 50s both Wednesday
night and Thursday night, with highs only reaching the upper 60s
Thursday.

Expect sunnier skies to end the work week on Friday, as the latest
shortwave passes to the east and surface high pressure begins to
build in from the upper Great Lakes. The corresponding
subsidence and very dry airmass, along with light winds aloft,
should outweigh lingering lake instability to provide for a
brighter end to the week, though it will remain on the cool
side, with highs in the upper 60s.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
A pleasant weather pattern is expected over the weekend and heading
into next week. Model consensus (ECMWF/GGEM/GFS) builds surface high
pressure across the region throughout the entire long term period.
This will result in a prolonged stretch of dry weather, with partly
to mostly clear skies. The back edge of an upper level trough will
pivot across the region Saturday night and Sunday. With 850 mb
temperatures falling to around +6C there may be some lake effect
clouds, and the shortwave may spark a stray shower.  This said, the
dry air mass will limit the potential for anything more than widely
scattered showers. Otherwise, the cool air mass will result in cool,
almost fall-like temperatures. Over the weekend highs will average
in the lower 70s with overnight lows falling well into the 40s
across the interior valleys. Temperatures will warm slightly early
next week, with highs in in the lower to mid 70s.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
VFR conditions will prevail through the bulk of today outside of any
convection with VFR then expected tonight and Wednesday following a
cold frontal passage.

Initial line of severe storms extends from just east of KART
southwest to near KDSV. A second line of severe storms extends from
just south of KBUF to KJHW. Both lines will spread very rapidly east
through this evening with a potential third line along the actual
cold front closer to 00z. Severe storms will produce a brief period
of heavy rain, gusty winds, and local IFR/MVFR as they sweep across
the area. A few storms may be severe with surface wind gusts
exceeding 50 knots.

In the wake of the line of storms, a few more widely scattered
showers and thunderstorms will develop from late afternoon through
evening, with VFR prevailing most of the time. These will end
overnight from west to east as a cold front crosses the area.

It will become quite windy today even away from the thunderstorms,
especially northeast of Lake Erie where gusts may peak at 35-40
knots during the afternoon and early evening near KBUF and KIAG.

VFR is expected Wednesday behind the cold front with breezy westerly
winds and sct/bkn stratocumulus clouds developing through the
afternoon. Scattered showers are also expected but should not bring
reduced flight categories.

Outlook...

Wednesday night and Thursday...VFR/MVFR with a chance of showers.
Friday through Sunday...VFR.

&&

.MARINE...
SW winds have increased this afternoon on both lakes Erie and
Ontario, bringing solid Small Craft Advisory conditions. Several
waves of strong to severe thunderstorms are also working across the
lower Great Lakes ahead of a cold front. These storms will bring
locally higher winds and waves and frequent cloud to lake lightning.

The cold front will sweep east across the region this evening with
winds becoming northwest and diminishing on Lake Erie, with winds
and waves likely dropping below Small Craft Advisory criteria
overnight. Winds on Lake Erie will become west and likely increase
again Wednesday with another round of Small Craft Advisory
conditions. Winds will remain westerly and much stronger on Lake
Ontario overnight through Wednesday, with solid Small Craft Advisory
conditions continuing through Wednesday night before winds become
northwest and diminish by Thursday morning.

&&

.TIDES/COASTAL FLOODING...
Strong southwest winds will develop over Lake Ontario late this
afternoon and early evening, then become westerly tonight
through Wednesday. The increase in winds and wave action will
bring and increase in shoreline erosion and lakeshore flooding
to the east half of Lake Ontario when combined with the already
high lake levels. The static lake levels have dropped since late
spring and early summer, so the impacts of this event are not
likely to be as significant as earlier in the season, but still
enough to warrant a Lakeshore Flood Warning.

In addition, the line of strong to severe storms expected to
cross Lake Ontario this afternoon may produce a seiche on the
lake, with a brief rise in water levels at the east end and a
sudden onset of stronger winds and higher wave action.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lakeshore Flood Warning until 11 PM EDT Wednesday for NYZ007.
     Beach Hazards Statement until 11 PM EDT this evening for
     NYZ007.
     Lakeshore Flood Warning from 10 PM this evening to 11 PM EDT
     Wednesday for NYZ004>006.
     Beach Hazards Statement until 11 PM EDT this evening for
     NYZ010-019-085.
     Wind Advisory until 8 PM EDT this evening for NYZ001-002-010-
     011.
MARINE...Small Craft Advisory until 10 PM EDT this evening for LEZ020.
         Small Craft Advisory until 2 AM EDT Wednesday for LEZ040-
         041.
         Small Craft Advisory until 10 PM EDT this evening for
         LOZ030.
         Small Craft Advisory until 6 AM EDT Thursday for
         LOZ042>045.
         Small Craft Advisory until 11 PM EDT this evening for
         SLZ022-024.

&&

SYNOPSIS...HITCHCOCK/SMITH
NEAR TERM...CHURCH/HITCHCOCK/SMITH
SHORT TERM...WOOD
LONG TERM...APFFEL
AVIATION...HITCHCOCK/SMITH
MARINE...HITCHCOCK/SMITH
TIDES/COASTAL FLOODING...HITCHCOCK
Hazardous weather outlook, Aug 22, 4:52 PM EDT, 1 minute before
Hazardous Weather Outlook
National Weather Service Buffalo NY
452 PM EDT Tue Aug 22 2017

NYZ008-232100-
Lewis-
452 PM EDT Tue Aug 22 2017

...TORNADO WATCH 461 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ007-232100-
Jefferson-
452 PM EDT Tue Aug 22 2017

...TORNADO WATCH 461 IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...LAKESHORE FLOOD WARNING IN EFFECT UNTIL 11 PM EDT WEDNESDAY...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Lakeshore Flood Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lakeshore Flood Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001>003-011>014-020-021-232100-
Niagara-Orleans-Monroe-Genesee-Wyoming-Livingston-Ontario-
Cattaraugus-Allegany-
452 PM EDT Tue Aug 22 2017

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ004-232100-
Wayne-
452 PM EDT Tue Aug 22 2017

...LAKESHORE FLOOD WARNING IN EFFECT FROM 10 PM THIS EVENING TO
11 PM EDT WEDNESDAY...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lakeshore Flood Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lakeshore Flood Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ005-006-232100-
Northern Cayuga-Oswego-
452 PM EDT Tue Aug 22 2017

...TORNADO WATCH 461 IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...LAKESHORE FLOOD WARNING IN EFFECT FROM 10 PM THIS EVENING TO
11 PM EDT WEDNESDAY...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Lakeshore Flood Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lakeshore Flood Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ010-019-085-232100-
Northern Erie-Chautauqua-Southern Erie-
452 PM EDT Tue Aug 22 2017

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042-043-062-063-232100-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
452 PM EDT Tue Aug 22 2017

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ044-045-064-065-SLZ022-024-232100-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
452 PM EDT Tue Aug 22 2017

...TORNADO WATCH 461 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for portions of Lake Ontario and
Saint Lawrence River.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

In the hours before

Local storm report, Aug 22, 4:14 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
414 PM EDT TUE AUG 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1241 PM     TSTM WND DMG     4 SE COLLINS            42.47N  78.86W
08/22/2017                   ERIE               NY   BROADCAST MEDIA

            TREE DOWN ON FOSTER ROAD

&&

EVENT NUMBER BUF1701362

THOMAS
Local storm report, Aug 22, 4:17 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
417 PM EDT TUE AUG 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND DMG     WATERTOWN               43.97N  75.91W
08/22/2017                   JEFFERSON          NY   SOCIAL MEDIA

            LARGE TREE DOWN IN WATERTOWN.

&&

EVENT NUMBER BUF1701363

APFFEL
Local storm report, Aug 22, 4:27 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
427 PM EDT TUE AUG 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     TSTM WND DMG     PALMYRA                 43.06N  77.23W
08/22/2017                   WAYNE              NY   LAW ENFORCEMENT

            TREES DOWN.

&&

EVENT NUMBER BUF1701364

APFFEL
Local storm report, Aug 22, 4:29 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
429 PM EDT TUE AUG 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     TSTM WND DMG     WILLIAMSON              43.22N  77.18W
08/22/2017                   WAYNE              NY   LAW ENFORCEMENT

            TREES DOWN.

&&

EVENT NUMBER BUF1701365

APFFEL
Local storm report, Aug 22, 4:31 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
431 PM EDT TUE AUG 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND DMG     3 W WALWORTH            43.14N  77.33W
08/22/2017                   WAYNE              NY   LAW ENFORCEMENT

            POWER WIRES DOWN.

&&

EVENT NUMBER BUF1701366

APFFEL
Special weather statement, Aug 22, 4:53 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
453 PM EDT TUE AUG 22 2017

NYZ007-222200-
Jefferson-
453 PM EDT TUE AUG 22 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT JEFFERSON COUNTY...

At 453 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 19 miles north of Kring Point State Park
to 8 miles west of Cedar Point State Park to 26 miles west of Stony
Point. Movement was east at 50 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Watertown, Fort Drum, Clayton, Dexter, Glen Park, Herrings, Redwood,
Kring Point State Park, Wellesley Island State Park and Cedar Point
State Park.

This includes Interstate 81 between exits 44 and 52.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4422 7545 4393 7569 4385 7635 4387 7635
      4384 7644 4385 7648 4387 7650 4391 7650
      4396 7644 4396 7634 4402 7636 4405 7642
      4410 7643 4414 7635 4420 7631 4422 7620
      4424 7617 4429 7615 4435 7595 4440 7586
TIME...MOT...LOC 2053Z 249DEG 49KT 4464 7598 4417 7636 4385 7684

Church

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 10:39 PM EDTBeach Hazards StatementBUFChautauqua, Erie, Jefferson23 hr
Aug 22, 4:04 AM EDTWind AdvisoryBUFErie, Genesee, Niagara, Orleans13 hr
Aug 22, 4:09 AM EDTLakeshore Flood WarningBUFCayuga, Jefferson, Oswego, Wayne40 hr
Aug 22, 7:16 AM EDTSpecial Weather StatementBUFLewis59 min
Aug 22, 9:51 AM EDTSpecial Marine WarningBUF54 min
Aug 22, 12:05 PM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua, Erie55 min
Aug 22, 12:34 PM EDTSevere Thunderstorm WarningBUFGenesee, Livingston, Monroe, Ontario, Orleans, Wayne and 1 more56 min
Aug 22, 12:34 PM EDTTornado WarningBUFCattaraugus, Chautauqua26 min
Aug 22, 12:42 PM EDTSpecial Marine WarningBUF48 min
Aug 22, 12:44 PM EDTSpecial Marine WarningBUF61 min
Aug 22, 12:55 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus, Erie, Genesee, Livingston, Wyoming65 min
Aug 22, 1:13 PM EDTSpecial Marine WarningBUF62 min
Aug 22, 1:23 PM EDTSevere Thunderstorm WarningBUFCayuga, Monroe, Ontario, Oswego, Wayne67 min
Aug 22, 1:27 PM EDTSpecial Marine WarningBUF63 min
Aug 22, 1:42 PM EDTSpecial Marine WarningBUF63 min
Aug 22, 1:53 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis, Oswego67 min
Aug 22, 1:56 PM EDTSevere Thunderstorm WarningBUFAllegany, Livingston, Ontario, Wyoming49 min
Aug 22, 2:05 PM EDTSevere Thunderstorm WarningBUFCayuga, Lewis, Oswego55 min
Aug 22, 2:12 PM EDTTornado WarningBUFAllegany, Livingston33 min
Aug 22, 2:47 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis, Oswego58 min
Aug 22, 2:48 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus, Chautauqua, Erie, Genesee, Livingston and 1 more57 min
Aug 22, 3:11 PM EDTTornado WarningBUFLewis34 min
Aug 22, 3:15 PM EDTTornado WarningBUFLewis30 min
Aug 22, 3:20 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus, Livingston, Wyoming55 min
Aug 22, 3:45 PM EDTSevere Thunderstorm WarningBUFLivingston, Monroe, Ontario, Wyoming45 min
Aug 22, 4:28 PM EDTSpecial Marine WarningBUF92 min
Aug 22, 4:29 PM EDTSevere Thunderstorm WarningBUFOntario19 min
Aug 22, 4:40 PM EDTSevere Thunderstorm WarningBUFCayuga, Oswego, Wayne35 min
Aug 22, 5:10 PM EDTSevere Thunderstorm WarningBUFOswego35 min
Aug 22, 5:28 PM EDTSpecial Marine WarningBUF47 min
Aug 22, 5:29 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis61 min
Aug 22, 6:28 PM EDTSpecial Marine WarningBUF32 min
Aug 22, 6:28 PM EDTSevere Thunderstorm WarningBUFErie, Niagara47 min
Aug 22, 7:00 PM EDTSpecial Marine WarningBUF30 min
Aug 22, 7:13 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Niagara, Orleans, Wyoming22 min

Nearby

Special Weather Statements in New York, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.